MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE
Model Number WA22067A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The wa22067a was not returned for evaluation.The exact cause of the reported event could not be conclusively determined.Based on similar reported events, the potential cause can be attributed to debris/fluid inside the teflon body which can cause the electrode to not attach securely to the working element which can cause spark discharge upon activation.As a preventive measure, the instruction manual instructs, "before us, to make sure that the product has been properly reprocessed inspected, and tested." the manual also provides warning to mitigate the risk of injury to the patient or user which states, "when attaching the electrode to the working element, make sure that the electrode clicks into position audibly, and check the locking and position of the electrode as described below.If the electrode is not attached securely to the working element, spark discharge may occur and the instrument may be damaged.If the device is returned for evaluation at a later date, this report will be supplemented accordingly.Additionally, the oem conducted a review of the device history records (dhr) for the affected lot and indicated there was no deviations or non-conformities during production.
 
Event or Problem Description
The manufacturer was informed that during the middle of a monopolar transurethral resection of a prostate (turp) procedure, the electrode was not seating correctly in the working element which caused charring at the point where the electrode contact the working element.The electrode can be disconnected from the working element without unlocking it.After switching to a different electrode and experiencing the same problem.The physician switched to bipolar resection equipment and successfully finished the procedure.There was moderate bleeding which was attempted to be controlled by using monopolar coag, but eventually switching to bipolar.The procedure was delayed by ten to fifteen minutes.There was no error messages observed from the generator.There was no patient or user injury reported.

Brand Name
WORKING ELEMENT, PASSIVE
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key8701850
Report Number2951238-2019-00941
Device Sequence Number1681021
Product Code GCP
UDI-Device Identifier04042761051620
UDI-Public04042761051620
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22067A
Device Catalogue NumberWA22067A
Device Lot Number161W
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1